MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM CANNULATED DRILL BIT LARGE QC/300MM; BIT,DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM CANNULATED DRILL BIT LARGE QC/300MM; BIT,DRILL
Model Number 310.63
Medical Device Problem Codes Entrapment of Device (1212); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an elbow fracture procedure on (b)(6) 2020, the tip of the 5.0 drill bit was broken.The issue occurred while drilling the cortex with the 6.5 and 7.3mm cannulated screw at the washer.The broken piece of the drill bit was not able to be retrieved.The procedure was successfully completed by proceeding with screw placement.It is unknown if there was a surgical delay.Patient status is unknown.Concomitant device reported: unknown 6.5mm/7.3mm cannulated screw (part # unknown, lot # unknown, quantity unknown), unknown washer (part # unknown, lot # unknown, quantity unknown), unknown 2.8mm k wire (part # unknown, lot # unknown, quantity unknown).This complaint involves one (1) device.This report is for (1) 5.0mm cannulated drill bit large qc/300mm.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: a device history record (dhr) review was conducted: part number:310.63.Synthes lot number: pe04204.Supplier lot number: n/a.Release to warehouse date: 25feb2020.Expiration date: n/a.Supplier: precision edge surgical products.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM CANNULATED DRILL BIT LARGE QC/300MM
Common Device Name
BIT,DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11139488
Report Number2939274-2021-00084
Device Sequence Number4043035
Product Code HTW
UDI-Device Identifier10886982186812
UDI-Public(01)10886982186812
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number310.63
Device Catalogue Number310.63
Device Lot NumberPE04204
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date01/28/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDE/COMPRESSION/K-WIRES.; UNK - SCREWS: 6.5 MM AND 7.3 MM CANNULATED.; UNK - WASHERS.; UNK - GUIDE/COMPRESSION/K-WIRES; UNK - SCREWS: 6.5 MM AND 7.3 MM CANNULATED; UNK - WASHERS
Outcome Attributed to Adverse Event Required Intervention;